Hail, Eau Claire
- When
- June 18, 7:41 PM CST
- Where
- Eau Claire County, Augusta
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.683, -91.117
6 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 18, 2:15 PM CST, 5 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 315 PM CDT MON JUN 18 2001 WRMFNT HAS LIFTED N DRNG AFTN AS CLDS CLRD ACRS CNTL/S MN. RATHER GUSTY SWLY WNDS INTO S MN...BUT SFC WND FIELD REMAINS RATHER WEAK VCNTY WRMFNT. STILL AMS RMNS VERY UNSTL WITH DWPTS INTO MID 60S. APRCH OF DKTS SHRTWV SHUD HELP FIRE STORMS. VSBL SATL IMAGERY BGNNG TO SHW SM BUILDUPS W OF ETH. SM CONCERN WITH HVY RAINS ACRS CNTL AREAS ALNG AND N OF WRMFNT...BUT TSTMS SHUD BE RATHER FAST MVNG. AS CAP WEAKENS WITH APRCH OF CDFNT AND COOLER MID LVL TEMPS TSTMS SHUD BGN TO BUILD S. MAIN SVR THREAT ACRS MN CWA SHUD BE BFR MIDNITE...BUT EXPECT SHWRS TO CONT TIL PAST MIDNITE AS UPR TROF MVS THRU. CULD SEE SM LINGERING CLDS SE AREAS TUES MRNG...BUT CU SHUD REDVLP MAINLY N AREAS WITH COOL MID LVL TEMPS. WILL CONT WITH SHWR THREAT FOR WED AS UPR TROF DROPS S INTO CWA AND HOLD INTO ERLY THURS SE AREAS. BUILDING HTIS THRU WKND SHUD MAKE FOR WRM TEMPS AND FINALLY A DRY BREAK. .MSP...NONE. PAULSON
MNZ041-042-047-048-055-190035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 718 PM CDT MON JUN 18 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR PORTIONS OF WEST CENTRAL MINNESOTA... THE STORM PREDICTION CENTER HAS CANCELLED THAT PORTION OF SEVERE THUNDERSTORM WATCH 445 OVER THE MINNESOTA COUNTIES OF STEVENS... SWIFT...POPE...DOUGLAS AND TODD. THE THREAT THE DAMAGING WEATHER HAS PASSED THIS AREA.
The La Crosse radar (KARX), 96 km away, was scanning. The volume nearest the first event began at 01:40 UTC.
6 hail, 3 thunderstorm wind. Local standard time, as filed.
Trees and powerlines blown down.
Large tree felled in Seymour Township.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254563, 5254564, 5254565, 5254566, 5254567, 5254568, 5254569, 5254570, 5254571.